MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DJO SURGICAL; EXPRT REVISION HIP, TAPER BREAKER

ENCORE MEDICAL L.P. DJO SURGICAL; EXPRT REVISION HIP, TAPER BREAKER
Catalog Number 803-95-008
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Complaint - proximal body was cold welded to the distal stem.Tried using the taper breaker to disengage the taper, and the connection between the taper breaker and t handle stripped, causing a 30-minute delay in surgery.
 
Additional Manufacturer Narrative
See h6 and h11.The agent reported "proximal body was cold welded to the distal stem.We tried using the taper breaker to disengage the taper, and the connection between the taper breaker and t handle stripped." the reported device was not returned to surgical for evaluation.If at a later time the device is returned, an amendment will be opened to evaluate the event.This event occurred during surgery, near the patient.No risk or adverse event was reported.There was a 30 min delay in surgery, and the surgery was completed as intended.The instrument was inspected prior to use and found acceptable.When this event occurred, there was another suitable device available.Surgical devices condition can be determined while being used for its intended purpose.The replacement devices due to handling or prolonged use does not indicate a product deficiency, failure or issue.No further action is deemed necessary at this time.The instrument could not be linked to a specific device history record (dhr) since the lot number was not reported.Complaint database review showed previous complaints but there were no indications that this instrument has a design or material deficiency.There are no indications that this instrument has a design or material deficiency therefore no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.This event is possibly attributable through prolonged use or rough handling which surgical devices are subjected to.This is not an event associated with a product failure, malfunction or issue.

Brand Name
DJO SURGICAL
Common Device Name
EXPRT REVISION HIP, TAPER BREAKER
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd
austin, TX 78758
5128346313
MDR Report Key22655069
Report Number1644408-2025-01037
Device Sequence Number21048549
Product Code LXH
UDI-Device Identifier00190446155751
UDI-Public00190446155751
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K161610
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number803-95-008
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown